Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 88, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 4, 2012, 6:06 PM EDT for Bedford County, Somerset County, Pennsylvania. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 6:06 PM EDT (22:06 UTC)
- Expired
- Jul 4, 2012, 7:00 PM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 105 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:10 PM EDT | HAIL 1 | 2 Nw Hooversville, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
381
WUUS51 KCTP 042206
SVRCTP
PAC009-111-042300-
/O.NEW.KCTP.SV.W.0088.120704T2206Z-120704T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
606 PM EDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 700 PM EDT
* AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR SEVEN SPRINGS...MOVING
SOUTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.
* LOCATIONS IN THE WARNING INCLUDE...
JEROME...
DAVIDSVILLE...
BOSWELL...
ACOSTA...
SOMERSET AND FRIEDENS...
BERLIN...
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 136.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4002 7931 4010 7925 4010 7924 4012 7921
4012 7919 4016 7916 4025 7890 3998 7862
3984 7914
TIME...MOT...LOC 2206Z 322DEG 13KT 4009 7928
$$
FORECASTER: DEVOIR1 follow-up statement
045
WWUS51 KCTP 042234
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
634 PM EDT WED JUL 4 2012
PAC009-111-042300-
/O.CON.KCTP.SV.W.0088.000000T0000Z-120704T2300Z/
BEDFORD PA-SOMERSET PA-
634 PM EDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOMERSET AND WEST CENTRAL BEDFORD COUNTIES...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SEVEN SPRINGS...OR 10 MILES NORTHWEST OF SOMERSET...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...
JENNERSTOWN...
BOSWELL AND JEROME...
ACOSTA AND BENSON...
SOMERSET AND ROCKWOOD...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4025 7890 3998 7863 3984 7914 4002 7931
4010 7925 4010 7924 4012 7921 4012 7919
4015 7917
TIME...MOT...LOC 2234Z 314DEG 13KT 4006 7924
$$
FORECASTER: LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 5:33 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 4, 5:33 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 533 PM EDT WED JUL 4 2012 .SYNOPSIS... HOT SUMMERTIME WEATHER CONDITIONS WILL PREVAIL ACROSS CENTRAL PENNSYLVANIA INTO THE WEEKEND. THERE WILL BE A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS INTO TONIGHT...FOLLOWED BY FAIR AND DRY WEATHER FOR THURSDAY AND FRIDAY. THERE WILL BE A CHANCE FOR SHOWERS AND STORMS AGAIN BY THE WEEKEND...AS THE COLD FRONT MOVES SOUTHWARD TOWARD PA. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... LEFT A CHANCE OF SHOWERS AND STORMS IN FOR EARLY TONIGHT... AS REMAINS OF MCS DROPS SE. NEW STORM ON THE OH...PA BORDER... MORE IN LINE WHERE I EXPECTED THE FIRST BATCH OF STORMS TO MOVE INTO. DID ISSUE SOME STATEMENTS AND A WARNING EARLIER... NO REPORTS YET. FOR TEMPS...DID UP MIN TEMPS TONIGHT. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM THURSDAY/... THERE WILL STILL BE A CHC OF ANOTHER MCS DROPPING SE...BUT LESS CHANCE THAN LAST NIGHT. THIS COULD BE THE CASE FOR ANY OF THE NEXT FEW DAYS...AS THERE WILL BE LITTLE CHANGE IN THE PATTERN. NW FLOW...WITH CENTRAL PA BEING ON THE NORTHERN EDGE OF A LARGE AREA OF INTENSE HEAT. MAV GUIDANCE STILL DROPS DEWPOINTS OFF SOME...BUT NOT AS FAST OR AS MUCH AS IN RECENT DAYS. STILL A LITTLE DROP WILL KEEP THE MIDDLE AND LOWER SUSQUEHANNA VALLEY JUST BELOW HEAT ADVISORY LVLS. DID UP TEMPS A LITTLE ON THU. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... NO REAL NOTABLE CHANGES TO CURRENT EXTENDED FORECAST AS LONG RANGE MODEL TRENDS REMAINING CONSISTENT. RIDGE FLATTENS AND BEGINS TO EXTEND FURTHER EASTWARD INTO CENTRAL PA THU NIGHT INTO FRI. THOUGH AN ISOLATED LATE AFTERNOON/EVE TSTM WILL BE POSS OFF THE HIGHER TERRAIN IN THE SW THU...WARMING TEMPS ALOFT AND A SWATH OF DRIER AIR RIDING AROUND THE RIDGE SHOULD INHIBIT ANY CONVECTION ON FRIDAY. WITH PLENTY OF SUNSHINE...HOT WEATHER CONTINUES FRI INTO SAT...WITH READINGS REMAINING 10-15F ABOVE NORMAL /AND HEAT INDICES CONTINUING TO APPROACH 100F IN THE SE/. HEAT HEADLINES MAY BE A POSSIBILITY IF DEWPOINTS INCH CLOSER TO 70F ON SATURDAY...BUT DEEPEST LOW LEVEL MOISTURE WILL REMAIN OFF TO OUR WEST. NIGHTS WILL CONTINUE TO BE QUITE MUGGY AND WARM...ESPECIALLY ACROSS THE SOUTH. OVER THE WEEKEND...HIGH PRESSURE RIDGE CENTERED OVER THE C PLAINS BUILDS WESTWARD AS UPPER LEVEL WAVE DROPPING ACROSS CENTRAL CANADA RE-CARVES THE TROUGH OVER OHIO VALLEY. THIS TROUGH WILL GRADUALLY SAG FURTHER OVER THE REGION LATE SATURDAY INTO SUNDAY...PUSHING A COOL FRONT THROUGH THE REGION FROM THE NORTH...AND BRINGING RENEWED CHANCES FOR SCT TSTMS INITIALLY ACROSS THE NORTH LATE SATURDAY...AND THEN ACROSS PA LATE SATURDAY NIGHT INTO SUNDAY. DRY COOLER AIR BEHIND THE FRONT WILL GRADUALLY WORK IN LATE IN THE WEEKEND LAST INTO MIDWEEK. THIS WILL BRING RELIEF FROM THE SUMMERTIME HEAT...DROPPING TEMPS BACK TO SEASONAL NORMALS. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... 5PM UPDATE HAS A FEW THUNDERSTORMS TO CONTEND WITH. COVERAGE IS VERY SMALL SO ODDS OF A TERMINAL TAKING A DIRECT HIT ARE CORRESPONDINGLY SMALL. JST HAS THE CLOSEST STORM TO THE AERODROME. OTHERWISE I WOULD ESTIMATE LESS THAN 20% CHANCE OF BEING AFFECTED. EXPECT SOME FOG FOR LATE TONIGHT...BUT AGAIN COVERAGE SHOULD NOT BE WIDESPREAD. HOT AND MAINLY DRY CONDITIONS TO PREVAIL INTO EARLY NEXT WEEK. OUTLOOK... THU...AM FOG OTHERWISE VFR. FRI...VFR. SAT-MON...ISOLATED TSRA POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN/STEINBUGL NEAR TERM...MARTIN SHORT TERM...MARTIN LONG TERM...RXR AVIATION...LA CORTE/MARTIN
Hazardous weather outlook, Jul 4, 1:16 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 116 PM EDT WED JUL 4 2012 PAZ004-005-010-011-017>019-024>028-033>036-051730- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN- 116 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE...WITH LOCALIZED DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ046-049>053-056>059-063>066-051730- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 116 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON. IN ADDITION...HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES MAY EXCEED 100 DEGREES DURING THE AFTERNOON FROM THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-012-037-041-042-045-051730- POTTER-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON- 116 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:03 PM EDT | Special Weather Statement | CTP | Warren | 72 min |
| Jul 3, 8:37 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 38 min |
| Jul 3, 9:50 PM EDT | Special Weather Statement | CTP | Clearfield, Elk | 55 min |
| Jul 3, 10:36 PM EDT | Special Weather Statement | CTP | Cambria, Centre, Clearfield | 54 min |
| Jul 3, 11:36 PM EDT | Special Weather Statement | CTP | Blair, Cambria, Centre, Huntingdon, Mifflin | 29 min |
| Jul 4, 12:07 AM EDT | Special Weather Statement | CTP | Bedford, Franklin, Fulton, Somerset | 53 min |
| Jul 4, 2:27 AM EDT | Special Weather Statement | CTP | Somerset | 63 min |
| Jul 4, 11:06 AM EDT | Special Weather Statement | CTP | McKean, Warren | 69 min |
| Jul 4, 11:27 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 48 min |
| Jul 4, 11:53 AM EDT | Special Weather Statement | CTP | McKean | 37 min |
| Jul 4, 5:34 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Cambria, Somerset | 41 min |
| Jul 4, 6:16 PM EDT | Special Weather Statement | CTP | Centre | 44 min |
| Jul 4, 6:58 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 50 min |
| Jul 4, 7:15 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 45 min |
| Jul 4, 7:33 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton, Somerset | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.